MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PEG KIT WITH ENFIT CONNECTORS-20 FR-PUSH OTW; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PEG KIT WITH ENFIT CONNECTORS-20 FR-PUSH OTW; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8170-20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
Avanos medical received a single report that referenced three different incidences, which were associated with separate units, involving three different events.This is the first of three reports.Refer to 9611594-2025-00152 for the second event.Refer to 9611594-2025-00153 for the third event.It was reported the inner bumper is extremely stiff, this has made the tool not removable externally as the internal bumper cannot fit into the fistula orifice without creating massive trauma.This has forced the clinicians to perform an upper endoscopy.The percutaneous endoscopic gastrostomy (peg) tube has to be cut, and the internal bumper removed through the mouth not only that but the internal bumper lacks flexibility, make it difficult to drag through the esophagus and sometimes can result in traumatic complications, including superficial mucosal tears of the esophagus or upper esophagus sphincter.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 10-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETY PEG KIT WITH ENFIT CONNECTORS-20 FR-PUSH OTW
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key22480039
Report Number9611594-2025-00151
Device Sequence Number8668510
Product Code KNT
UDI-Device Identifier00350770006567
UDI-Public(01)00350770006567
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8170-20
Device Catalogue Number8170-20
Device Lot Number30316683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown